MAUDE Adverse Event Report: CORDIS US CORPORATION PALMAZ BLUE BILIARY ON SLALOM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS US CORPORATION PALMAZ BLUE BILIARY ON SLALOM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number PB1570BSS
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 7x15 80 palmaz blue transhepatic biliary balloon expandable stent delivery system was defective and did not expand during delivery.There was no reported patient injury.The product was stored per labeling and opened in a sterile field.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The product history review is expected but has not been completed.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.A review of the manufacturing documentation associated with lot 82183845 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10 a review of the manufacturing documentation associated with lot 82183845 presented no issues during the manufacturing process that can be related to the reported event.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available due to need for additional testing.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A 7x15 80 palmaz blue transhepatic biliary balloon expandable stent delivery system (sds) was defective and did not expand during delivery.There was no reported patient injury.The product was stored per labeling and opened in a sterile field.The product was returned for analysis.One non-sterile unit of a blue/slalom 7x15mm/80cm biliary sds was received inside of a clear plastic bag.Per visual analysis the stent was mounted properly, the balloon appeared to not be inflated; however, blood residues were found near the distal marker band.No other anomalies were noted.Per functional analysis a guide wire was successfully passed through the guide wire lumen.An inflator/deflator was then connected to the inflation luer hub, and an inflation was attempted; however it was not possible to inflate even with higher pressure applied.Due to the inability to inflate the balloon, the shaft was cut to insert a wire into the inflation lumen.An impediment was noted, thus the section where the impediment was found was cut; however, no obstruction nor reduction/anomaly of the inflation lumen was noted.Per sem analysis the ruptured balloon of the device presented evidence of scratch marks near the damage.The scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could probably led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object (calcium spicules most likely) from the outside of the device since the damages are noted on the external surface.No other anomalies were observed.An ftir analysis was performed to identify the residues found on the balloon and to determine if the residue was inside or outside the component.Results found that the residue were inside the balloon and were biological in nature.A product history record (phr) review of lot 82183845 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿balloon inflation difficulty unable to inflate¿ were confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (although unknown) may have contributed to the event as evidenced by abrasions noted on the outer surface during analysis as the presence of calcification is known to cause damage to balloons.It is not fully understood why the balloon could not be inflated.According to the safety information in the instructions for use, ¿the cordis palmaz blue.018 transhepatic biliary stent system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz blue.018 transhepatic biliary stent system for use in the vascular system have not been established.Prior to stenting, the palmaz blue.018 transhepatic biliary stent system should be examined to verify functionality and integrity.¿ as this device is not indicated for endovascular use this is considered off label usage.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
PALMAZ BLUE BILIARY ON SLALOM
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS US CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16112490
Report Number9616099-2023-06204
Device Sequence Number6839060
Product Code FGE
UDI-Device Identifier20705032035986
UDI-Public20705032035986
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K040413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberPB1570BSS
Device Catalogue NumberPB1570BSS
Device Lot Number82183845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/01/2023
02/01/2023
04/14/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/22/2023
03/15/2023
04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale